MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 15MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 15MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Catalog Number 9018-VC-005
Medical Device Problem Codes Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "they report inserting the 15mm needle into the proximal tibia as directed and being unable to unscrew the stylet from the cannula.After multiple provider attempts to unscrew the stylet, a second 15mm was used on the opposite leg with success.The needle set was recovered from the sharps safety bin and it was unknown how, but eventually the two pieces were unscrewed from each other.When speaking with the reporting party, i asked about the certainty of the needle set being connected to the catheter upon insertion and not just the stylet being placed into the patient's body.The reporting party could not answer if this was the possible occurrence.They reported having both pieces of the needle set.The device did not cause or contribute to the death.The on scene medic supervisor.Reporting party stated this was a sids case.Resuscitation would not have changed the outcome, even had the initial needle not failed." the patient's current condition is reported as "deceased".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The complaint cannot be confirmed.Complaint verification testing could not be performed as no sample was returned for analysis.A review of the certificate of compliance was not performed since the lot/batch number could not be provided.The ifu provided with this kit was reviewed as part of this complaint investigation.The ifu for this device states, "important: control patient movement prior to and during procedure.Squeeze trigger and apply gentle, steady pressure.Important: do not use excessive force".Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
EZ-IO 15MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19103115
Report Number3011137372-2024-00045
Device Sequence Number7737437
Product Code FMI
UDI-Device Identifier00816000011966
UDI-Public00816000011966
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9018-VC-005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date04/14/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient Age1 MO
Patient SexMale